Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Apr 25, 2025, 10:29 PM CDT for Deaf Smith County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2025, 10:29 PM CDT (03:29 UTC)
- Expired
- Apr 25, 2025, 11:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Deaf Smith County, TX
The radar
The Cannon AFB radar (KFDX), 93 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 10:32 PM CDT | TORNADO | 8 Ene Bootleg, TX | Fire fighter dispatch reports a tornado viewing from the intersection of FM 1058 and FM 1057. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 10:01 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.7
The text
As transmitted.
404
WFUS54 KAMA 260329
TORAMA
TXC117-260400-
/O.NEW.KAMA.TO.W.0009.250426T0329Z-250426T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
1029 PM CDT Fri Apr 25 2025
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
South central Deaf Smith County in the Panhandle of Texas...
* Until 1100 PM CDT.
* At 1028 PM CDT, a severe thunderstorm capable of producing a
tornado was located 10 miles east of Bootleg, or 14 miles west of
Hereford, and is nearly stationary.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Deaf Smith County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3475 10272 3498 10272 3499 10250 3475 10250
TIME...MOT...LOC 0328Z 258DEG 4KT 3487 10264
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
LFM1 follow-up statement
108
WWUS54 KAMA 260337
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1037 PM CDT Fri Apr 25 2025
TXC117-260400-
/O.CON.KAMA.TO.W.0009.000000T0000Z-250426T0400Z/
Deaf Smith TX-
1037 PM CDT Fri Apr 25 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTH
CENTRAL DEAF SMITH COUNTY...
At 1036 PM CDT, a confirmed tornado was located 10 miles east of
Bootleg, or 13 miles west of Hereford, and is nearly stationary.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Deaf Smith County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3475 10272 3497 10272 3499 10250 3475 10250
TIME...MOT...LOC 0336Z 258DEG 4KT 3487 10263
TORNADO...OBSERVED
MAX HAIL SIZE...1.00IN
$$
LFMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 6:36 PM CDT, 3 hours 53 minutes earlier. Its key messages:
- Issued at 117 PM CDT Fri Apr 25 2025
- Strong to severe thunderstorms will be possible across the central and southern Texas Panhandle this afternoon and evening. Large hail, damaging winds, a low tornado threat, and heavy rainfall will be possible.
- Strong to severe storm threat is lower but will still be possible on Saturday and Sunday.
- Daily chances for thunderstorms continues each day through the middle of next week.
Area forecast discussion, Apr 25, 6:36 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 636 PM CDT Fri Apr 25 2025 ...New AVIATION... .KEY MESSAGES... Issued at 117 PM CDT Fri Apr 25 2025 - Strong to severe thunderstorms will be possible across the central and southern Texas Panhandle this afternoon and evening. Large hail, damaging winds, a low tornado threat, and heavy rainfall will be possible. - Strong to severe storm threat is lower but will still be possible on Saturday and Sunday. - Daily chances for thunderstorms continues each day through the middle of next week. && .SHORT TERM ... (This evening through Saturday night) Issued at 117 PM CDT Fri Apr 25 2025 All eyes are on the location of a weak cold front stalling over the area this afternoon, which will heavily dictate the northward extent of today's severe weather risk. As of 18z, satellite and sfc observations have the front analyzed as bisecting the Texas Panhandle roughly from Boys Ranch to Pampa to Canadian. Model trends have the front eventually stalling southward progression just north of the I-40 corridor, which has left a sufficient warm/moist sector for thunderstorm development this afternoon. This scenario would present the opportunity for supercells with all hazards possible across the southern Texas Panhandle. Environmentally, our 12z observed sounding depicts an environment ready to produce severe thunderstorms once we reach convective temperatures. MUCAPE values >2000 J/kg with steep mid-level lapse rates, dew pts in the low 60s, and sufficient bulk shear ~30kts, with a capping inversion at 800mb. Once this warm nose is eroded, which is already ongoing where clouds are clearing in conjunction with a sfc circulation over the south central-southwest TX Panhandle, scattered supercells should develop around 2-4 PM. Even if the front continues to push further south than currently anticipated, elevated storms capable of large hail up to tennis ball size and damaging winds can be expected across the southern panhandle. Despite lack of stronger mid-level flow to enhance shear values and upper level synoptic support, backed winds out of the east are forecast along & ahead of the front, which is where a low-end tornado threat will exist through the evening hours. As previously mentioned, abundant moisture with dew pts in the 60s is in place, helping to lower LCLs for sfc based convection. Similar to yesterday, forecast soundings and current observations show low-level shear values to be quite meager initially (<10kt 0-1km shear, <100 0-1km SRH). But also like yesterday, shear profiles should become slightly more favorable with time (especially with any right-moving supercells) thanks to backed sfc winds and an increasing 20-30kt low-level jet through the event. Showers and storms will fill in across much of the west TX High Plains later in the evening to overnight hours as a subtle upper level perturbation arrives within southwest flow aloft. Our focus will transition to more of a hail and heavy rain concern as a result through tomorrow, especially with PWATs around 1" producing heavy rainfall rates and training storms. CAMs have been fairly consistent highlighting a corridor of 1-2" rainfall amounts along and south of I-40 by Saturday afternoon, which is supported by 40-70% probabilities to exceed 1". Flash flooding will be yet another hazard to keep in mind as the event unfolds through tomorrow. Models disagree somewhat on when showers & storms will dissipate tomorrow afternoon-evening, but the general consensus is for activity to wane by Saturday night. There is a low chance for stronger storms to approach our western Panhandles from NM tomorrow, but confidence in this activity reaching our forecast area is low given potential ongoing precipitation. Harrel && .LONG TERM ... (Sunday through next Thursday) Issued at 117 PM CDT Fri Apr 25 2025 One more chance for showers and thunderstorms on Sunday for at least the southeastern half of the combined Panhandles. Although this is based on the NBM mean that gives widespread 30 PoPs. There is a bit of skepticism with this though, as the area is progged to be under the right exit region of an upper level jet. Subsidence should limit the precipitation chance which the NBM50 supports with the Panhandles not having any PoPs. The NBM75 only gives some slight chances for small areas in the east/northeastern combined Panhandles. Monday looks dry outside of the far southeastern TX Panhandle which will have 20 to 30 PoPs at this time. Dry air is looking to fill in at the surface mixing a dry line well to the east. The dryline positioning will determine the overall chances for the southeastern TX Panhandle on Monday. Then on Tuesday precip chances retreat a bit further west with slight chance PoPs along the HWY 60 corridor, with higher chances to the southeast. This will be thanks to a cold front passage. Under southwest flow aloft Sun and Mon, under the influence of a upper level ridge, daytime highs are progged to be in the 80s across the region. Monday night an upper level trough over the Desert Southwest will propagate towards the combined Panhandles and should help send a weak cold front from the north on Tue. North to northeasterly winds Tue will help hold back temps in the low to mid 70s. Continued influence of the upper level trough may bring even more widespread 20 to 50 PoPs to the combined Panhandles for Wed and Thu. Mid to late week may bring the FA back to more potential moisture but also potential severe storms. Details are still a bit too fuzzy, this far out, on the severe threat at this time to know exactly how much of a threat will exist. 36 && .AVIATION... (00Z TAFS) Issued at 629 PM CDT Fri Apr 25 2025 Showers and thunderstorms are now arriving at KAMA, and should become more widespread later this evening into the overnight hours. KDHT and KGUY will have chances for showers over the terminals and perhaps some thunder, but higher confidence resides in the low ceilings and reduced visibility. Even once showers and storms clear out tomorrow morning-afternoon, low ceilings will linger until towards the end of the period. Winds will stay out of the east southeast at 10-20 kts throughout the period. Harrel && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 55 70 56 85 / 90 80 50 30 Beaver OK 49 66 53 84 / 60 80 50 30 Boise City OK 45 67 51 84 / 70 60 30 10 Borger TX 55 73 57 88 / 80 80 50 30 Boys Ranch TX 53 73 56 87 / 80 80 50 20 Canyon TX 55 71 56 85 / 80 80 50 20 Clarendon TX 55 69 56 81 / 90 90 50 30 Dalhart TX 47 69 51 84 / 80 70 40 10 Guymon OK 47 67 52 86 / 70 80 40 20 Hereford TX 54 72 56 86 / 80 80 50 20 Lipscomb TX 53 68 56 82 / 70 80 40 30 Pampa TX 54 69 57 82 / 80 80 50 30 Shamrock TX 56 70 57 80 / 90 90 50 30 Wellington TX 57 71 57 81 / 80 90 50 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...Flood Watch until 4 AM CDT Saturday for TXZ011>013-016>020-317. OK...None. && SHORT TERM...38 LONG TERM....36 AVIATION...38
Hazardous weather outlook, Apr 25, 2:22 PM CDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 222 PM CDT Fri Apr 25 2025 OKZ001>003-TXZ001>020-317-260730- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 222 PM CDT Fri Apr 25 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. A Tornado Watch is in effect until 10 PM tonight for the southern Texas Panhandle. Large hail, damaging winds, and a couple tornadoes will be possible. A Flash Flood Watch is in effect for the southern Texas Panhandle from 5 PM to 3 AM tonight for the risk of excessive rainfall from tonight's thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms may be possible across some parts of the Panhandles on Saturday and Sunday. The primary hazards with any severe storms will be large hail and damaging winds. There are continued chances for thunderstorms each day from Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Apr 25, 5:26 PM CDT, 5 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
526 PM CDT Fri Apr 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM Hail 9 N Bootleg 34.96N 102.82W
04/25/2025 M2.00 Inch Deaf Smith TX Broadcast Media
Broadcast media report of several golf ball
to hen egg sized hailstones along TX Highway
214 received via live stream.
&&Local storm report, Apr 25, 6:12 PM CDT, 4 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
612 PM CDT Fri Apr 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM Hail 5 W Bootleg 34.83N 102.90W
04/25/2025 E1.75 Inch Deaf Smith TX Public
Picture submitted via social media; time
estimated based on radar.
&&
PAVLocal storm report, Apr 25, 6:56 PM CDT, 3 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
656 PM CDT Fri Apr 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM Hail 10 N Amarillo 35.35N 101.83W
04/25/2025 E1.00 Inch Potter TX Broadcast Media
Picture submitted via social media; a few
inches of accumulating hail ranging from
nickels to quarters.
&&
PAVSpecial weather statement, Apr 25, 7:24 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Amarillo TX
724 PM CDT Fri Apr 25 2025
TXZ007-012-260100-
Potter TX-Moore TX-
724 PM CDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL POTTER AND SOUTH CENTRAL
MOORE COUNTIES THROUGH 800 PM CDT...
At 723 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Valley De Oro, or 17 miles northwest of Amarillo,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Valley De Oro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.
&&
LAT...LON 3538 10217 3544 10216 3567 10186 3546 10166
3527 10207
TIME...MOT...LOC 0023Z 233DEG 23KT 3540 10205
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
LFMSpecial weather statement, Apr 25, 7:25 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Amarillo TX
725 PM CDT Fri Apr 25 2025
TXZ013-260100-
Carson TX-
725 PM CDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARSON COUNTY
THROUGH 800 PM CDT...
At 725 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Panhandle, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Carson
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.
&&
LAT...LON 3541 10163 3549 10162 3560 10147 3537 10130
3533 10156 3533 10162
TIME...MOT...LOC 0025Z 238DEG 10KT 3540 10157
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
LFMLocal storm report, Apr 25, 9:23 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
923 PM CDT Fri Apr 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM Hail 7 N Bootleg 34.93N 102.82W
04/25/2025 E1.00 Inch Deaf Smith TX Trained Spotter
&&
PAVThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:19 PM CDT | Areal Flood Advisory | AMA | Oldham, Potter | 3 hr |
| Apr 25, 7:24 PM CDT | Special Weather Statement | AMA | Potter | 36 min |
| Apr 25, 7:25 PM CDT | Special Weather Statement | AMA | Carson | 35 min |
| Apr 25, 7:28 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 47 min |
| Apr 25, 7:49 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 56 min |
| Apr 25, 8:38 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 67 min |
| Apr 25, 8:55 PM CDT | Flash Flood Warning | AMA | Deaf Smith | 3 hr |
| Apr 25, 9:38 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 67 min |
| Apr 25, 10:01 PM CDT | Tornado Warning | AMA | Deaf Smith | 29 min |
| Apr 25, 10:59 PM CDT | Flash Flood Warning | AMA | Deaf Smith | 4 hr |
| Apr 25, 10:59 PM CDT | Tornado Warning | AMA | Deaf Smith | 31 min |
| Apr 25, 11:29 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 46 min |
| Apr 25, 11:34 PM CDT | Tornado Warning | AMA | Randall | 26 min |
| Apr 25, 11:36 PM CDT | Tornado Warning | AMA | Deaf Smith | 24 min |
| Apr 25, 11:43 PM CDT | Flash Flood Warning | AMA | Deaf Smith, Randall | 3 hr |
| Apr 25, 11:51 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 54 min |
| Apr 26, 12:01 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Potter, Randall | 11 min |
| Apr 26, 12:04 AM CDT | Tornado Warning | AMA | Randall | 26 min |
| Apr 26, 12:12 AM CDT | Flash Flood Warning | AMA | Armstrong, Carson, Potter, Randall | 3 hr |
| Apr 26, 12:17 AM CDT | Tornado Warning | AMA | Deaf Smith, Randall | 9 min |
| Apr 26, 12:28 AM CDT | Tornado Warning | AMA | Carson | 14 min |
| Apr 26, 12:40 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 65 min |
| Apr 26, 1:01 AM CDT | Tornado Warning | AMA | Randall | 29 min |
| Apr 26, 1:03 AM CDT | Flash Flood Warning | AMA | Armstrong, Deaf Smith, Randall | 4 hr |
| Apr 26, 1:20 AM CDT | Tornado Warning | AMA | Carson | 25 min |
| Apr 26, 1:32 AM CDT | Flash Flood Warning | AMA | Carson, Gray | 4 hr |
| Apr 26, 3:23 AM CDT | Areal Flood Advisory | AMA | Armstrong, Collingsworth, Donley | 4 hr |
| Apr 26, 4:09 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 66 min |
| Apr 26, 5:19 AM CDT | River Flood Warning | AMA | Armstrong | 3 hr |
| Apr 26, 5:37 AM CDT | River Flood Advisory | AMA | Collingsworth | 18 hr |
| Apr 26, 6:13 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 4 hr |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.